Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 167, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 8, 2003, 2:06 PM CDT for Knox County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2003, 2:06 PM CDT (19:06 UTC)
- Expired
- Jul 8, 2003, 3:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 86 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 9:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jul 8, 1:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 081906
SVRILX
ILC095-082000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
205 PM CDT TUE JUL 8 2003
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 300 PM CDT
* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTHWEST OF RIO TO 10
MILES WEST OF ST. AUGUSTINE...OR FROM 13 MILES EAST OF ALEDO TO 15
MILES SOUTH OF MONMOUTH...MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
GALESBURG
ABINGDON
WATAGA
ONEIDA
KNOXVILLE
GILSON
ALTONA
VICTORIA
OTHER LOCATIONS IN THIS WARNING INCLUDE...HENDERSON...MAQUON...
WILLIAMSFIELD...YATES CITY...DAHINDA...DELONG AND MIDDLE GROVE.
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
DAMAGING WINDS IN EXCESS OF 75 MPH MAY ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4073 8999 4071 9007 4071 9045 4107 9045
4116 9045 4116 8998
$$
BARKER
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 10:45 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 8, 10:45 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1045 AM CDT TUE JUL 8 2003 SVR WATCH IN PLACE FROM EASTERN IOWA TO NORTHERN IL...INCLUDING NORTHERN PORTION OF ILX CWA. SURFACE FRONT IS STRETCHED ACROSS SOUTHERN IOWA...EASTWARD FM JUST SOUTH OF MOLINE TO NORTH OF KANKAKEE. UNSTABLE AIRMASS SOUTH OF THE BOUNDARY...WITH CAP ALREADY BROKEN ACROSS SOUTHWEST-SOUTHCENTRAL IOWA THANKS TO MCV FM EARLIER NOCTURNAL CONVECTION. WAVE ALONG FRONT IN SOUTHWEST IOWA ENHANCING CONVERGENCE IN THAT AREA AS WELL. EXPECT CONVECTION TO CONTINUE TO DEVELOP/ENHANCE ACROSS SOUTHERN IOWA...MOVING EASTWARD INTO NORTHERN PORTIONS OF CENTRAL ILLINOIS AFTER NOON. SEVERE TSRA WATCH OUT UNTIL 3 PM. REMAINDER OF THE AREA MAY SEE THUNDERSTORM DEVELOPMENT AS WELL THIS AFTERNOON...ALONG OLD OUTFLOW AND OTHER BOUNDARIES. DISPLACED FROM MAIN SYNOPTIC FRONT AND IN MORE CAPPED ATMOSPHERE...SEVERE RISK MORE LIKELY ACROSS NORTHERN AREAS. .ILX...NONE. PLAHMER
Hazardous weather outlook, Jul 8, 11:00 AM CDT, 3 hours 6 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT OVER CENTRAL AND SOUTHEAST ILLINOIS. A VERY WARM...MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH A FRONTAL BOUNDARY STRETCHED ACROSS NORTH CENTRAL ILLINOIS TO PRODUCE THE THREAT OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT. THE GREATEST RISK OF SEVERE WEATHER WILL BE FOUND AT LOCATIONS ALONG AND NORTH OF INTERSTATE 72. THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WARM AND HUMID AIR WILL REMAIN ACROSS CENTRAL ILLINOIS INTO EARLY THURSDAY. A COLD FRONT IS EXPECTED TO SLOWLY PUSH ITS WAY SOUTHWARD ACROSS CENTRAL ILLINOIS LATE WEDNESDAY NIGHT INTO THURSDAY BRINGING WITH IT A GOOD CHANCE OF THUNDERSTORMS. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THE GREATEST THREAT FOR ORGANIZED SEVERE WEATHER APPEARS TO BE ALONG AND NORTH OF INTERSTATE 72 WEDNESDAY AFTERNOON AND NIGHT...WITH THE THREAT SLOWLY SHIFTING SOUTH OVERNIGHT. SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE ALONG THE COLD FRONT OVER PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY...ESPECIALLY DURING THE MORNING. OUR NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE SUNDAY NIGHT OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH MID-AFTERNOON AT LOCATIONS ALONG AND NORTH OF A FULTON TO TAZEWELL TO MCLEAN COUNTY LINE...WHERE A SEVERE THUNDERSTORM WATCH IS ALREADY IN PLACE. SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING...AS FAR SOUTH AS INTERSTATE 72. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. PLAHMER
In the hours before
Local storm report, Jul 8, 1:18 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
118 PM CDT TUE JUL 8 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 PM BRADFORD IL 1.75 INCH HAIL
07/08/03 STARK FROM SHERIFF DEPT.
BYRDThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:36 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 54 min |
| Jul 8, 12:51 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 54 min |
| Jul 8, 12:59 PM CDT | Tornado Warning | ILX | Stark | 46 min |
| Jul 8, 1:15 PM CDT | Tornado Warning | ILX | Marshall | 60 min |
| Jul 8, 2:35 PM CDT | Tornado Warning | ILX | Knox | 55 min |
| Jul 8, 2:45 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 60 min |
| Jul 8, 2:51 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 54 min |
| Jul 8, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 59 min |
| Jul 8, 3:35 PM CDT | Tornado Warning | ILX | Tazewell | 25 min |
| Jul 8, 3:45 PM CDT | Tornado Warning | ILX | McLean | 60 min |
| Jul 8, 3:49 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason | 56 min |
| Jul 8, 4:02 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 43 min |
| Jul 8, 4:23 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 67 min |
| Jul 8, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 65 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.